Journal of Symplectic Geometry

Volume 11 (2013)

Number 4

A proof of the classification theorem of overtwisted contact structures via convex surface theory

Pages: 563 – 601



Yang Huang (University of Southern California, Los Angeles, Calif., U.S.A.)


In [2], Eliashberg proved that two overtwisted contact structures on a closed oriented 3-manifold are isotopic through contact structures if and only if they are homotopic as 2-plane fields. We provide an alternative proof of this theorem using the convex surface theory and bypasses.

Published 27 September 2013